Alert archive / North Dakota / Freeze Warnings in 2016
Freeze Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Oct 5, 2016, 2:34 PM MDT for 28 counties in North Dakota. It took effect at Oct 6, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 2:34 PM MDT (20:34 UTC)
- In effect from
- Oct 6, 2016, 12:00 AM MDT
- Expired
- Oct 6, 2016, 8:42 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 28 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS73 KBIS 052034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED OCT 5 2016 NDZ031>033-040-041-043-044-060445- /O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ /O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 234 PM MDT WED OCT 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * TIMING...STRONG WINDS THROUGH UNTIL 7 PM MDT THIS EVENING. FREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH THROUGH 7 PM THIS EVENING. * TEMPERATURE...FREEZING OR BELOW TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH MID MORNING THURSDAY * IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ042-045-060445- /O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ /O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...CARSON...NEW LEIPZIG... FORT YATES...SELFRIDGE...SOLEN 334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY. * TIMING...STRONG WINDS THROUGH EARLY THIS EVENING. FREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH THROUGH 6 PM MDT. * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE TONIGHT THROUGH MID MORNING THURSDAY * IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ018>023-034>036-046-047-050-060445- /O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ /O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...GARRISON...WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE... MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...MANDAN...BISMARCK... STEELE...TAPPEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY. * TIMING...STRONG WINDS UNTIL 7 PM CDT THIS EVENING. FREEZING OR BELOW FREEZING TEMPERATURES LATE TONIGHT THROUGH MID DAY THURSDAY. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH. * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY. * IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ001>005-009>013-017-060445- /O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY 334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY. * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE TONIGHT THROUGH MID MORNING THURSDAY. * IMPACTS...CROPS MAY BE KILLED IF NOT BROUGHT INDOORS OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ025-037-048-051-060000- /O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE... EDGELEY...KULM...OAKES...ELLENDALE 334 PM CDT WED OCT 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...UNTIL 7 PM CDT THIS EVENING. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
4 follow-up statements
496 WWUS73 KBIS 052349 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 649 PM CDT WED OCT 5 2016 NDZ031>033-040-041-043-044-060800- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ /O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 549 PM MDT WED OCT 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... * TEMPERATURE...FREEZING OR BELOW TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH MID MORNING THURSDAY * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ042-045-060800- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ /O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...CARSON...NEW LEIPZIG... FORT YATES...SELFRIDGE...SOLEN 649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE TONIGHT THROUGH MID MORNING THURSDAY * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ018>023-034>036-046-047-050-060800- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ /O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...GARRISON...WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE... MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...MANDAN...BISMARCK... STEELE...TAPPEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ025-037-048-051-060100- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE... EDGELEY...KULM...OAKES...ELLENDALE 649 PM CDT WED OCT 5 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING AND OVERNIGHT ACROSS CENTRAL NORTH DAKOTA. $$ NDZ001>005-009>013-017-060800- /O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY 649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE TONIGHT THROUGH MID MORNING THURSDAY. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PJA
054 WWUS73 KBIS 060232 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CDT WED OCT 5 2016 NDZ001>005-009>013-017>023-031>036-040>047-050-061045- /O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN... CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 932 PM CDT WED OCT 5 2016 /832 PM MDT WED OCT 5 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * TEMPERATURE...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH MID MORNING THURSDAY * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PJA
597 WWUS73 KBIS 060808 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 308 AM CDT THU OCT 6 2016 NDZ001>005-009>013-017>023-031>036-040>047-050-061500- /O.CON.KBIS.FZ.W.0004.000000T0000Z-161006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN... CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 308 AM CDT THU OCT 6 2016 /208 AM MDT THU OCT 6 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...FREEZING TEMPERATURES ARE EXPECTED THROUGH MID MORNING THURSDAY. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JNS
707 WWUS73 KBIS 061442 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 942 AM CDT THU OCT 6 2016 NDZ001>005-009>013-017>023-031>036-040>047-050-061545- /O.CAN.KBIS.FZ.W.0004.000000T0000Z-161006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN... CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 942 AM CDT THU OCT 6 2016 /842 AM MDT THU OCT 6 2016/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE WARNED AREA. $$ TWH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:33 PM MDT, 1 minute earlier.
Area forecast discussion, Oct 5, 2:33 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Bismarck ND 333 PM CDT Wed Oct 5 2016 .SHORT TERM...(This evening through Thursday) Issued at 226 PM CDT Wed Oct 5 2016 Wind and Freeze concerns highlight the short term period. Surface and upper lows over southeast Saskatchewan will lifts into southern Manitoba this evening, then wobble around the MT/SK border before finally starting to track across southern Manitoba on Thursday night. For late this afternoon and tonight...wrap around moisture is finally pushing from eastern Montana into western and central ND. Precipitation has mostly changed to rain but higher elevations of the west are still seeing a mix or rain and snow. The southern extend of precipitation has dropped into the southwest/south central this afternoon but expect it to begin lifting north as upper low lifts north and we lose surface heating. Will continue a chance of rain/snow across the north through the evening. No significant accumulations are expected. Winds also continue to gust into the 40 to 50 mph range. There is some concern that winds may stay above Advisory criteria for a couple hours after 7 PM. Bufkit soundings show strong winds aloft this evening with but lowest layers of the atmosphere start to decouple at 7 PM or shortly thereafter. Will pass along to evening shift and they can extend advisory if needed. We do expect it to remain breezy to windy through the evening, just not sure about advisory criteria winds. Forecast lows are tricky tonight. Best guidance of late has been the cooler MOS based guidance. However, we are in a synoptic setup where the RAW model guidance actually does pretty good due to the increased clouds and mixing. Will utilize a blend which places most of the forecast area in the lower 30s. Stronger winds should keep eastern portions of central ND above freezing. Will issue a freeze warning for all but the James river Valley. There should be much less uncertainty tomorrow night with widespread mid to upper 20s expected. .LONG TERM...(Thursday night through Wednesday) Issued at 226 PM CDT Wed Oct 5 2016 As mentioned above Thursday night looks to be quite cold and a Freeze Warning will likely be needed across the forecast area. We remain cold on Friday with highs once again struggling to reach 40 degrees across the north. A passing rain or snow shower can not be ruled out across the north Thursday night and Friday due to the proximity of the slow to exit upper trough. The slow moving system finally exits the area and a quasi-zonal flow takes shape Friday night through the middle of next week. An impulse moving through a building upper ridge, combined with increasing warm advection in the wake of the exiting low will provide a chance of light snow to parts of the north and west Friday night into Saturday morning. Another wave could bring a shot of rain or snow to the north on Sunday. Otherwise mainly dry conditions are expected with temperatures moderating back to near normal by late this weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 226 PM CDT Wed Oct 5 2016 Surface low pressure centered in southwestern Manitoba is forecast to move slowly northeast into central Manitoba tonight and Thursday. A cold strong and gusty northwest airflow will continue to bring widespread MVFR conditions across west and central North Dakota impacting KISN-KDIK-KMOT-KBIS-KJMS. Scattered snow and rain showers today at KISN-KDIK...with mainly rain showers at KMOT- KBIS. West winds at 27-30 knots gusting to around 40 knots today at KDIK-KBIS-KJMS. Winds decrease to 15 to 25 knots overnight tonight with 10 to 20 knots expected Thursday. && .BIS WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Thursday for NDZ001>005-009>013-017>023-031>036-040>047-050. Wind Advisory until 7 PM CDT /6 PM MDT/ this evening for NDZ018>023-025-031>037-040>048-050-051. && SHORT TERM...TWH LONG TERM...TWH AVIATION...JV
Hazardous weather outlook, Oct 5, 10:53 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1153 AM CDT WED OCT 5 2016 NDZ018>023-025-031>037-040>048-050-051-061700- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1153 AM CDT WED OCT 5 2016 /1053 AM MDT WED OCT 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. SEE WWW.WEATHER.GOV/BIS FOR ADDITIONAL INFORMATION. A WIDESPREAD FREEZE IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD FREEZE IS POSSIBLE THURSDAY...FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017-061700- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 1153 AM CDT WED OCT 5 2016 /1053 AM MDT WED OCT 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIDESPREAD FREEZE IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD FREEZE IS POSSIBLE THURSDAY...FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:28 AM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more | 16 hr |
Nearby
Freeze Warnings in North Dakota, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.